Looking beyond the obvious

Cefepime-induced nonconvulsive status epilepticus

Vinayaka Anuhya, Sushil Kunder, Sharath Madhyastha, Veena Nayak, Raviraja Acharya, Kusugodlu Ramamoorthi, Avinash Arivazhahan, Rahul Gangula

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Cephalosporins are a commonly used class of antibiotics in various types of infections. Cefepime, a fourth-generation cephalosporin, has been reported to cause neurotoxicity, which can present itself as varied manifestations. Nonconvulsive status epilepticus (NCSE) is a rare manifestation of this neurotoxicity. This condition often proves difficult to diagnose because it is chiefly an electroencephalogram-based diagnosis. The authors report a case of cefepime-induced NCSE in a 57-year-old female patient with compromised renal status.

Original languageEnglish
Pages (from-to)145-147
Number of pages3
JournalJournal of Pharmacology and Pharmacotherapeutics
Volume8
Issue number3
DOIs
Publication statusPublished - 01-07-2017

Fingerprint

Status Epilepticus
Cephalosporins
Electroencephalography
Anti-Bacterial Agents
Kidney
Infection
cefepime

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Cite this

Anuhya, Vinayaka ; Kunder, Sushil ; Madhyastha, Sharath ; Nayak, Veena ; Acharya, Raviraja ; Ramamoorthi, Kusugodlu ; Arivazhahan, Avinash ; Gangula, Rahul. / Looking beyond the obvious : Cefepime-induced nonconvulsive status epilepticus. In: Journal of Pharmacology and Pharmacotherapeutics. 2017 ; Vol. 8, No. 3. pp. 145-147.
@article{4809b6047e5b44908cd192debbc2c92a,
title = "Looking beyond the obvious: Cefepime-induced nonconvulsive status epilepticus",
abstract = "Cephalosporins are a commonly used class of antibiotics in various types of infections. Cefepime, a fourth-generation cephalosporin, has been reported to cause neurotoxicity, which can present itself as varied manifestations. Nonconvulsive status epilepticus (NCSE) is a rare manifestation of this neurotoxicity. This condition often proves difficult to diagnose because it is chiefly an electroencephalogram-based diagnosis. The authors report a case of cefepime-induced NCSE in a 57-year-old female patient with compromised renal status.",
author = "Vinayaka Anuhya and Sushil Kunder and Sharath Madhyastha and Veena Nayak and Raviraja Acharya and Kusugodlu Ramamoorthi and Avinash Arivazhahan and Rahul Gangula",
year = "2017",
month = "7",
day = "1",
doi = "10.4103/jpp.JPP_64_17",
language = "English",
volume = "8",
pages = "145--147",
journal = "Journal of Pharmacology and Pharmacotherapeutics",
issn = "0976-500X",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "3",

}

Looking beyond the obvious : Cefepime-induced nonconvulsive status epilepticus. / Anuhya, Vinayaka; Kunder, Sushil; Madhyastha, Sharath; Nayak, Veena; Acharya, Raviraja; Ramamoorthi, Kusugodlu; Arivazhahan, Avinash; Gangula, Rahul.

In: Journal of Pharmacology and Pharmacotherapeutics, Vol. 8, No. 3, 01.07.2017, p. 145-147.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Looking beyond the obvious

T2 - Cefepime-induced nonconvulsive status epilepticus

AU - Anuhya, Vinayaka

AU - Kunder, Sushil

AU - Madhyastha, Sharath

AU - Nayak, Veena

AU - Acharya, Raviraja

AU - Ramamoorthi, Kusugodlu

AU - Arivazhahan, Avinash

AU - Gangula, Rahul

PY - 2017/7/1

Y1 - 2017/7/1

N2 - Cephalosporins are a commonly used class of antibiotics in various types of infections. Cefepime, a fourth-generation cephalosporin, has been reported to cause neurotoxicity, which can present itself as varied manifestations. Nonconvulsive status epilepticus (NCSE) is a rare manifestation of this neurotoxicity. This condition often proves difficult to diagnose because it is chiefly an electroencephalogram-based diagnosis. The authors report a case of cefepime-induced NCSE in a 57-year-old female patient with compromised renal status.

AB - Cephalosporins are a commonly used class of antibiotics in various types of infections. Cefepime, a fourth-generation cephalosporin, has been reported to cause neurotoxicity, which can present itself as varied manifestations. Nonconvulsive status epilepticus (NCSE) is a rare manifestation of this neurotoxicity. This condition often proves difficult to diagnose because it is chiefly an electroencephalogram-based diagnosis. The authors report a case of cefepime-induced NCSE in a 57-year-old female patient with compromised renal status.

UR - http://www.scopus.com/inward/record.url?scp=85030166608&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85030166608&partnerID=8YFLogxK

U2 - 10.4103/jpp.JPP_64_17

DO - 10.4103/jpp.JPP_64_17

M3 - Article

VL - 8

SP - 145

EP - 147

JO - Journal of Pharmacology and Pharmacotherapeutics

JF - Journal of Pharmacology and Pharmacotherapeutics

SN - 0976-500X

IS - 3

ER -